Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 137, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2020, 4:12 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2020, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 21, 2020, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WUUS54 KOHX 212112
SVROHX
TNC175-177-212145-
/O.NEW.KOHX.SV.W.0137.200721T2112Z-200721T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
412 PM CDT Tue Jul 21 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Van Buren County in Middle Tennessee...
Southeastern Warren County in Middle Tennessee...
* Until 445 PM CDT.
* At 412 PM CDT, a severe thunderstorm was located 13 miles northeast
of Gruetli-Laager, or 14 miles south of Spencer, and is nearly
stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3555 8563 3564 8562 3569 8547 3564 8535
3557 8542 3556 8545 3555 8546 3555 8549
3554 8553 3554 8554 3553 8556 3553 8559
TIME...MOT...LOC 2112Z 193DEG 3KT 3554 8553
HAIL...<.75IN
WIND...60MPH
$$
131 follow-up statement
300
WWUS54 KOHX 212135
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
435 PM CDT Tue Jul 21 2020
TNC175-177-212145-
/O.EXP.KOHX.SV.W.0137.000000T0000Z-200721T2145Z/
Van Buren TN-Warren TN-
435 PM CDT Tue Jul 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN AND
SOUTHEASTERN WARREN COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3555 8563 3564 8562 3569 8547 3564 8535
3557 8542 3556 8545 3555 8546 3555 8549
3554 8553 3554 8554 3553 8556 3553 8559
TIME...MOT...LOC 2135Z 193DEG 3KT 3556 8553
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:55 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 21, 2:55 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 255 PM CDT Tue Jul 21 2020 .DISCUSSION... Isolated to scattered storms are expected to continue to pop up through the afternoon hours. A few storms could be strong with gusty winds, heavy rain, and lightning, but very little shear should limit severe potential. Similar conditions will exist Wednesday and Thursday with CAPE building as surface conditions warm each day. Heat Indices will be in the upper 90s to 100 both afternoons. A surface high over the Great Lakes region will broaden out on Friday and slowly push a boundary of deeper moisture south through the Tennessee Valley. This could bring a slightly better chance of storms during the day on Friday. Heading into the weekend, diurnally driven storms will stay in the forecast. An upper high will sit over the Central Plains providing weak northwesterly flow over Middle Tennessee, which could provide at least scattered precip Saturday and Sunday. Troughing over the east will deepen slightly as we head into the beginning of next week. Shortwaves in the upper flow will continue to provide some focus for afternoon storms each day through at least midweek. No relief from highs in the 90s. Hot and humid at least through the beginning of next week. Perhaps we'll see some relief in additional cloud cover a few days. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions are expected at airports this TAF period although VCTS is anticipated at all terminals this afternoon into the early evening hours. MVFR conditions are possible if a TS directly impacts the airport. Otherwise, light south to southwest winds will continue through tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 92 74 91 73 / 20 50 30 60 20 Clarksville 73 89 72 87 71 / 20 40 30 50 20 Crossville 68 85 67 85 67 / 20 70 40 70 20 Columbia 73 89 72 90 71 / 20 70 30 60 20 Lawrenceburg 72 89 71 90 71 / 20 70 30 50 20 Waverly 73 89 72 88 71 / 20 40 40 50 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........Shamburger
Hazardous weather outlook, Jul 21, 5:08 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 508 AM CDT Tue Jul 21 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-221015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 508 AM CDT Tue Jul 21 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong thunderstorms are possible across Middle Tennessee this afternoon. Wind gusts of 40 to 50 mph are the main concern, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible across Middle Tennessee on Wednesday. Wind gusts of 40 to 50 mph are the main concern, along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 08
In the hours before
Special weather statement, Jul 21, 12:59 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
1259 PM CDT Tue Jul 21 2020
TNZ094-211845-
Lawrence TN-
1259 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 145
PM CDT...
At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm
near Deerfield, or 9 miles west of Lawrenceburg, moving east at 5
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Deerfield, Ethridge and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3517 8753 3526 8758 3532 8758 3545 8734
3520 8724
TIME...MOT...LOC 1758Z 247DEG 5KT 3527 8749
ShamburgerSpecial weather statement, Jul 21, 3:14 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Nashville TN 314 PM CDT Tue Jul 21 2020 TNZ027-059-212045- Williamson TN-Davidson TN- 314 PM CDT Tue Jul 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 345 PM CDT... At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over Brentwood, or near Franklin, moving northeast at 5 mph. Winds in excess of 30 mph and very heavy downpours will be possible with this storm. Locations impacted include... Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Antioch and Berry Hill. LAT...LON 3586 8675 3600 8689 3614 8675 3605 8660 TIME...MOT...LOC 2013Z 230DEG 6KT 3598 8676 13
Special weather statement, Jul 21, 3:46 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Nashville TN 346 PM CDT Tue Jul 21 2020 TNZ006-025-026-212130- Dickson TN-Cheatham TN-Montgomery TN- 346 PM CDT Tue Jul 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKSON...SOUTHEASTERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES UNTIL 430 PM CDT... At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles northwest of White Bluff, or 15 miles north of Dickson, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vanleer, Slayden, Cunningham and Cheatham Dam. LAT...LON 3619 8730 3626 8749 3648 8746 3637 8711 TIME...MOT...LOC 2046Z 205DEG 7KT 3629 8736 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jul 20, 7:10 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 2 hr |
| Jul 20, 7:44 PM CDT | Special Weather Statement | OHX | Warren | 31 min |
| Jul 20, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 37 min |
| Jul 20, 8:24 PM CDT | Special Weather Statement | OHX | Van Buren, White | 36 min |
| Jul 20, 8:33 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 42 min |
| Jul 20, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 44 min |
| Jul 20, 9:01 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jul 21, 12:59 PM CDT | Special Weather Statement | OHX | Lawrence | 46 min |
| Jul 21, 3:14 PM CDT | Special Weather Statement | OHX | Williamson | 31 min |
| Jul 21, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 20 min |
| Jul 21, 3:46 PM CDT | Special Weather Statement | OHX | Montgomery | 44 min |
| Jul 21, 4:22 PM CDT | Special Weather Statement | OHX | Montgomery | 53 min |
| Jul 21, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
| Jul 21, 4:59 PM CDT | Special Weather Statement | OHX | Van Buren | 46 min |
| Jul 21, 5:28 PM CDT | Special Weather Statement | OHX | Warren | 47 min |
| Jul 21, 6:22 PM CDT | Special Weather Statement | OHX | Cannon | 38 min |
| Jul 21, 6:25 PM CDT | Special Weather Statement | OHX | Cumberland | 50 min |
| Jul 21, 6:37 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 38 min |
| Jul 21, 6:58 PM CDT | Special Weather Statement | OHX | Wilson | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.